Coming Down

I was sure I was dying.

For the last two weeks I have had intense headaches. I have had intense fatigue. I have had increased weakness in my legs, and uncontrollable shaking of my extremities. 

I have had to rotate ibuprofen and acetaminophen every two hours to try to stave off the headaches. I have been scared, because, as I’ve said before, 3 months of solid headaches is what started this. My doctor suggested caffeine, so I have been drinking coffee. My doctor also recommended staying hydrated, so I’ve had enough water to float away. 

My water. I have about a million of these a day. Okay, maybe not quite that much.

I’ve not had chronic fatigue like this EVER. If I open a book to read, I will fall asleep. If I open Facebook for work or play, I will fall asleep. If I try to watch TV, I will fall asleep. I can’t really leave the house, because the fatigue factor is a huge issue right now.

So tired. Always.

I have noticed, over the last two weeks, I am very unsteady and weak on my feet. I have almost fallen over more times than I care to count. I need help just getting to the bathroom (Just keeping it real, y’all.).

I have told J many times, “Look at my legs/arms. They are vibrating uncontrollably.” They don’t just shake, they vibrate from within. The more effort I put forth, the worse the vibrating becomes.

I just knew I was, at the very least, starting to have another stroke.

Then, I did what I suggest NEVER doing. I GOOGLED “Symptoms of Prednisone Withdrawal.” 

This time it ended up being a good thing. It’s important to note that two weeks ago (right about the time all this started) they started to taper my Prednisone rather quickly. Keep in mind, I’d been on high doses of this “miracle” drug for six months. My body has become dependent on it.

Here is what Google schooled me on Prednisone withdrawal:

I may experience the following symptoms for up to, and sometimes beyond, a year.

  • Abdominal pain (check!)
  • Anxiety (check!!)
  • Body aches (check!)
  • Decreased appetite (slightly)
  • Depression (check!)
  • Diarrhea (no, thank God!)
  • Dizziness (check!)
  • Fatigue (check, check, check!)
  • Fever (I don’t think so?)
  • Headaches (CHECK!)
  • HPA Changes (no idea)
  • Joint pain (check)
  • Low blood pressure (??)
  • Low blood sugar (??)
  • Mood swings (ask J 😊)
  • Muscle soreness (slight)
  • Nausea (at times)
  • Shaking (vibrating!!)
  • Skin rash (nope)
  • Suicidal thoughts (nope)
  • Vomiting (don’t jinx me!)
  • Weakness (check!!)
  • Weight loss (I wish!)

So, the good news is: I’m not dying or stroking. The bad news: I was on a very high dose for six months, so I’m going to feel like death for awhile.

So, that’s where I am. I’m still headed in a positive direction. I’m over here doing hard things, and beating this!!

Okay, now I’m going back to sleep.

Advertisements

5 thoughts on “Coming Down

  1. Elizabeth says:

    I just love you! You are an amazing example to all of us who are not in a battle for our health. Keep inspiring! Keep loving! You do it so well. So thankful God gave you as my sisters friend , because I needed a friend as well. Hugs

    Liked by 1 person

  2. Ashley says:

    Yes. It is NOT fun at all friend.
    But here in a few weeks ur gonna feel back to ole self again, and the water weight will pour off ya.
    Day by day it’s gonna get better!!!
    Praying always!!
    Love u friend

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s